Alert archive / Vermont / River Flood Warnings in 2011

River Flood Warning 16, NWS Burlington, VT

April 27, 2011Chittenden County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 27, 2011, 3:54 AM EDT for Chittenden County, Vermont. It took effect at Apr 27, 2011, 8:16 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:54 AM EDT (07:54 UTC)
In effect from
Apr 27, 2011, 8:16 AM EDT
Expired
Apr 27, 2011, 9:44 PM EDT
In force
13 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

County Chittenden County, VT

The radar

The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Winooski River at Essex Junction (ESSV1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04290500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WGUS41 KBTV 270754
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
354 AM EDT WED APR 27 2011

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  WINOOSKI RIVER AT ESSEX JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC007-280600-
/O.NEW.KBTV.FL.W.0016.110427T1216Z-110428T0600Z/
/ESSV1.1.ER.110427T1216Z.110427T1800Z.110428T0000Z.NO/
354 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:45 AM WEDNESDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 17.1 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE 
  WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE 
  CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH 
  WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH 
  BURLINGTON AND WILLISTON.

$$
2 follow-up statements
397 
WGUS81 KBTV 271626
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1226 PM EDT WED APR 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...VERMONT...
 
  SARANAC RIVER AT PLATTSBURGH 

  EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS 

  MISSISQUOI RIVER NEAR NORTH TROY 

  MISSISQUOI RIVER AT EAST BERKSHIRE 

  LAMOILLE RIVER AT JOHNSON 

  WINOOSKI RIVER AT ESSEX JUNCTION 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
  LAMOILLE RIVER AT JEFFERSONVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC019-280501-
/O.EXT.KBTV.FL.W.0011.000000T0000Z-110428T0501Z/
/NTYV1.3.ER.110427T0451Z.110427T1500Z.110427T2301Z.NR/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WAS CRESTING...AND WILL FALL THIS AFTERNOON.
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 12.0 FEET...SUBSTANTIAL FLOODING OCCURS...WITH WATER 
  OVER LOOP ROAD AND 3 FEET OF WATER ON ROUTE 100 BETWEEN WESTFIELD 
  AND NEWPORT.

$$

VTC011-281236-
/O.EXT.KBTV.FL.W.0014.000000T0000Z-110428T1236Z/
/EBKV1.1.ER.110427T0733Z.110428T0000Z.110428T0636Z.NO/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER AT EAST BERKSHIRE.
* AT 11:45 AM WEDNESDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.9 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT THURSDAY.
* IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND 
  ROADWAYS WILL OCCUR FROM RICHFORD TO ENOSBURG. WATER WILL APPROACH 
  ROUTE 118 AT EAST BERKSHIRE...AND ROUTE 105 BETWEEN ENOSBURG FALLS 
  AND EAST BERKSHIRE. YARDS WILL BE FLOODED IN EAST BERKSHIRE.

$$

VTC015-281035-
/O.EXT.KBTV.FL.W.0012.000000T0000Z-110428T1035Z/
/JONV1.3.ER.110427T0515Z.110427T1400Z.110428T0435Z.NO/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE RIVER AT JOHNSON.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED...AND WILL CONTINUE TO FALL
  THROUGH THE AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER 
  MIDNIGHT THURSDAY.
* IMPACT...AT 17.0 FEET...THERE WILL BE EXTENSIVE FLOODING FROM 
  HARDWICK DOWNSTREAM THROUGH MORRISVILLE...JOHNSON...JEFFERSONVILLE 
  AND CAMBRIDGE. THE GRAND UNION AND POST OFFICE IN JOHNSON WILL 
  FLOOD. AREAS OF ROUTE 15 ALONG THE LAMOILLE FROM MORRISVILLE TO 
  CAMBRIDGE WILL BE INUNDATED. HOMES AND BUSINESSES ALONG THE 
  LAMOILLE RIVER WILL LIKELY FLOODK...WITH WATER SEVERAL FEET DEEP 
  OVER ROUTE 15 IN CAMBRIDGE.

$$

VTC015-281626-
/O.CON.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/
/JVLV1.2.ER.110427T0459Z.110427T1500Z.000000T0000Z.UU/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE RIVER AT JEFFERSONVILLE.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 453.9 FEET. 
* FLOOD STAGE IS 450.0 FEET.
* MODERATE FLOODING IS OCCURRING...AND WILL CONTINUE THROUGH THE
  AFTERNOON.
* THE RIVER WILL CONTINUE TO RISE SLOWLY THROUGH THIS EVENING.
* IMPACT...AT 452.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY 
  BRIDGE IN CAMBRIDGE. TRAFFIC DIVERSIONS MAY BE NECESSARY...AND 
  MOTORISTS PLANNING TO TRAVEL ROUTE 15 THROUGH CAMBRIDGE SHOULD 
  ALLOW EXTRA TIME TO DETOUR AROUND THE FLOODED ROADWAY.

$$

NYC019-033-089-281536-
/O.EXT.KBTV.FL.W.0015.110427T1618Z-110428T1536Z/
/PBGN6.1.ER.110427T1350Z.110428T0000Z.110428T0936Z.NO/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE SARANAC RIVER AT PLATTSBURGH.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET BY 
  WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  THURSDAY.
* IMPACT...AT 9.0 FEET...UNDERWOOD TRAILER PARK PROTECTED BY LEVEE IF 
  DRAIN PLUGS ARE IN. THE LEVEE SHOULD BE MONITORED FOR WEAKENING. 

$$

NYC019-031-280117-
/O.EXT.KBTV.FL.W.0010.000000T0000Z-110428T0117Z/
/ASFN6.2.ER.110427T0157Z.110427T1030Z.110427T1917Z.NO/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE WEDNESDAY AFTERNOON.
* IMPACT...AT 9.0 FEET...WATER WILL COVER ROUTE 9N NEAR THE 
  STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL
  BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND 
  ROUTES 73 AND 9N NEAR MARCY FIELD. 

$$

VTC007-280224-
/O.EXT.KBTV.FL.W.0016.000000T0000Z-110428T0224Z/
/ESSV1.1.ER.110427T1224Z.110427T1800Z.110427T2024Z.NO/
1226 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY 
  WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  WEDNESDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE 
  WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE 
  CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH 
  WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH 
  BURLINGTON AND WILLISTON.

$$
281 
WGUS81 KBTV 280144
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
944 PM EDT WED APR 27 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK AND VERMONT...
 
  SARANAC RIVER AT PLATTSBURGH

  WINOOSKI RIVER AT ESSEX JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

NYC019-033-089-280214-
/O.CAN.KBTV.FL.W.0015.000000T0000Z-110428T1536Z/
/PBGN6.1.ER.110427T1350Z.110427T1600Z.110427T2015Z.NO/
944 PM EDT WED APR 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SARANAC RIVER AT PLATTSBURGH.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:15 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 9.0 FEET...UNDERWOOD TRAILER PARK PROTECTED BY LEVEE IF 
  DRAIN PLUGS ARE IN. LEVEE SHOULD BE MONITORED FOR WEAKENING. 

$$

VTC007-280214-
/O.CAN.KBTV.FL.W.0016.000000T0000Z-110428T0224Z/
/ESSV1.1.ER.110427T1224Z.110427T1845Z.110428T0030Z.NO/
944 PM EDT WED APR 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  8:30 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.2 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...FLOODING WILL OCCUR ON NORTH WILLISTON ROAD 
  IN ESSEX...BRIDGE STREET IN RICHMOND...AND LOW LYING ROADS IN 
  JONESVILLE. WATER WILL INUNDATE LOW LYING FIELDS ALONG THE WINOOSKI
  FROM JONESVILLE TO BURLINGTON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 27, 2:54 AM EDT, 1 hour earlier.

Area forecast discussion, Apr 27, 2:54 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
254 AM EDT WED APR 27 2011

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH
THURSDAY WITH THE DAILY THREAT OF SHOWERS AND THUNDERSTORMS. A
FEW OF THE STORMS MAY BECOME QUITE STRONG DURING THURSDAY
AFTERNOON... ESPECIALLY FROM THE CHAMPLAIN VALLEY WEST. A RETURN
TO SOMEWHAT DRIER AND MORE SEASONABLE WEATHER IS EXPECTED BY
LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 150 AM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING THE
HEAVIEST SHOWERS AND THUNDERSTORMS MOVING EAST OF THE CHAMPLAIN
VALLEY AT THIS TIME. PRECIPITATION COMING TO AN END ACROSS
NORTHERN NEW YORK AT THIS TIME AS WELL. HAVE UPDATED THE ZONE
FORECASTS AND GRIDS...AND WILL GO WITH A 30 PERCENT CHANCE FOR
SHOWERS FOR THE REMAINDER OF THE OVERNIGHT PERIOD ACROSS NORTHERN
NEW YORK AND THE CHAMPLAIN VALLEY. EXPECTING SHOWERS AND
THUNDERSTORMS ACROSS THE REMINDER OF VERMONT TO TAPER OFF TO
SCATTERED SHOWERS IN THE NEXT 2 HOURS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
AS OF 351 PM EDT TUESDAY...WARM FRONT THEN FINALLY CLEARS THE
INTL BORDER COUNTIES BY TOMORROW AFTERNOON WITH FORECAST AREA
BECOMING FIRMLY ENTRENCHED IN THE WARM SECTOR. 925 MB MODEL
THERMAL PROGS QUITE MILD...SUPPORTING MOS HIGHS WELL INTO THE 70S
IN MOST AREAS...PERHAPS SLIGHTLY COOLER EAST. STILL A THREAT FOR
SHOWERS AND A FEW STORMS DURING THE LATE/MORNING EARLY AFTERNOON
AS RESIDUAL OVERRUNNING ALONG DEPARTING WARM FRONT SPARKS
ACTIVITY ACROSS OUR CENTRAL/NRN COUNTIES. WITHOUT A SIGNIFICANT
FORCING MECHANISM...COVERAGE OF THIS ACTIVITY SHOULD BE SOMEWHAT
LESS THAN THIS EVENING THOUGH WITH BOUNDARY LAYER INSTABILITY AND
SOME MODEST SHEAR WILL HAVE TO KEEP AN EYE ON ANY STRONGER CELLS.

THEN VARIABLY CLOUDY WITH SCT SHOWERS AND FEW STORMS...ESP WEST
OVERNIGHT WEDNESDAY WITH FORECAST AREA FIRMLY IN THE WARM SECTOR
OF PARENT CYCLONE PUSHING ACROSS THE GREAT LAKES. OVERNIGHT LOWS
VERY MILD HERE WITH MANY AREAS IN THE CHAMPLAIN/SAINT LAWRENCE
VALLEY HOLDING IN THE 60S OVERNIGHT...LIKELY THE WARMEST NIGHT
SINCE LAST SEPTEMBER.

BY THURSDAY...SFC COLD FRONT THEN SWEEPS EAST ACROSS THE AREA
DURING THE LATE MORNING/AFTERNOON HOURS WITH AN INCREASING THREAT
OF SHOWERS/THUNDER. INDEED...A QUICK LOOK AT INSTABILITY/SHEAR
PROGS SUPPORT THE IDEA OF SCT STRONG TO POSSIBLY SEVERE
STORMS...ESP FROM THE ADIRONDACKS EAST WHERE STRONGEST BOUNDARY
LAYER HEATING WILL OCCUR. STILL A BIT FAR OUT TO PIN EXACT
CONVECTIVE MODE DOWN AT THIS TIME...BUT OVERALL UNIFORMLY
DIRECTIONAL NATURE OF MID/UPPER LEVEL FLOW WOULD SUGGEST STRAIGHT
LINE WINDS WILL BE THE PRIMARY CONCERN WITH POSSIBLE SQUALL LINE
DEVELOPMENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 253 AM EDT WEDNESDAY...SECONDARY UPPER LEVEL TROF WILL
CONTINUE EAST ACROSS OUR FORECAST AREA FRIDAY NIGHT AND CHANCE
FOR PRECIPITATION WILL CONTINUE OVERNIGHT THEN TAPER OFF SATURDAY
MORNING FROM WEST TO EAST. THE MAIN FOCUS WILL BE ON THE HIGHER
ELEVATIONS. SATURDAY AND SATURDAY NIGHT WILL BE DRY WITH HIGH
PRESSURE CRESTING OVER THE REGION. A LOW PRESSURE SYSTEM PASSES
WELL TO OUR NORTH ON SUNDAY AND ASSOCIATED COLD FRONT MOVES WEST
TO EAST ACROSS OUR FORECAST AREA DURING SUNDAY EVENING AND
OVERNIGHT. WILL JUST MENTION CHANCE FOR PRECIP AT THIS
TIME...MOISTURE ASSOCIATED WITH THIS SYSTEM IS LACKING AND
DYNAMICS ARE CLOSER TO LOW WHICH PASSES WELL TO OUR NORTH.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN
MISSISSIPPI VALLEY SUNDAY NIGHT...INTO THE OHIO VALLEY ON MONDAY
AND THEN TO OUR SOUTH MONDAY NIGHT. WILL MENTION CHANCE FOR
PRECIPITATION WITH THIS SYSTEM ACROSS OUR AREA FOR MONDAY AND
MONDAY NIGHT. ANOTHER RIDGE OF SURFACE HIGH PRESSURE WILL MOVE
INTO THE REGION ON TUESDAY BRINGING ANOTHER DRY DAY.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...LAST IN A SERIES OF SHOWERS AND EMBEDDED
THUNDERSTORMS IS MOVING EAST OUT OF THE AREA. THE PRECIPITATION
HAS ENDED ACROSS NORTHERN NEW YORK...BUT SHOULD BE GONE FROM
VERMONT AFTER 08Z. VISIBILITIES IN THE PRECIPITATION SHOULD
GENERALLY BE IN THE VFR CATEGORY...BUT LOWER INTO THE MVFR
CATEGORY AT TIMES. BETWEEN 08Z AND 14Z IS WHEN THERE COULD BE
SOME MVFR CEILINGS AND EVEN SOME LIFR CONDITIONS. VFR CONDITIONS
ARE THEN EXPECTED AFTER 14Z AND THROUGH THE REMAINDER OF THE
PERIOD.

OUTLOOK 06Z THURSDAY THROUGH SATURDAY...
WED NIGHT...OCNL MVFR IN SCT SHOWERS/TSTMS.
THU...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS.
SAT...VFR UNDER HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON/JMG
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...NEILES
AVIATION...EVENSON/JN
Hazardous weather outlook, Apr 26, 3:23 PM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT TUE APR 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-271930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
323 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED
WEDNESDAY AND THURSDAY. SOME OF THE STRONGER THUNDERSTORMS DURING
THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...LOCALIZED HEAVY DOWNPOURS...AND BRIEF GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 26, 10:10 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             ST. ALBANS              44.81N  73.08W
04/26/2011  M0.88 INCH       FRANKLIN           VT   PUBLIC

            NICKEL-SIZE HAIL

&&

EVENT NUMBER BTV1100025

MUCCILLI
Special weather statement, Apr 26, 10:50 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1050 PM EDT TUE APR 26 2011

NYZ028-030-031-034-035-VTZ001>009-011-016>018-270500-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
1050 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN VERMONT
AND NEW YORK OVERNIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL SLOWLY
MOVE NORTHEASTWARD ACROSS NORTHEASTERN NEW YORK AND VERMONT
THROUGH THE EARLY OVERNIGHT HOURS.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. NUMEROUS REPORTS
OF SMALL STREAM FLOODING AND DRIVEWAY WASHOUTS HAVE BEEN OBSERVED.
OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED.

THROUGH 100 AM...THE HEAVIEST RAIN AND THUNDERSTORMS WILL OCCUR IN
ESSEX AND CLINTON COUNTIES IN NEW YORK AND IN ADDISON...WASHINGTON...
CHITTENDEN...FRANKLIN...LAMOILLE...AND ORLEANS COUNTIES IN
VERMONT.

MUCCILLI/EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:53 PM EDTAreal Flood AdvisoryBTVChittenden, Franklin, Lamoille, Orleans8 hr
Apr 27, 12:19 AM EDTRiver Flood WarningBTVOrleans23 hr
Apr 27, 12:19 AM EDTRiver Flood WarningBTVLamoille23 hr
Apr 27, 1:30 AM EDTAreal Flood AdvisoryBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington6 hr
Apr 27, 1:47 AM EDTRiver Flood WarningBTVLamoille55 hr
Apr 27, 2:22 AM EDTAreal Flood WarningBTVCaledonia8 hr
Apr 27, 3:31 AM EDTRiver Flood WarningBTVFranklin48 hr
Apr 27, 7:32 AM EDTAreal Flood WarningBTVChittenden12 hr
Apr 27, 9:21 AM EDTAreal Flood WarningBTVEssex12 hr
Apr 27, 10:18 AM EDTAreal Flood WarningBTVCaledonia8 hr
Apr 27, 4:33 PM EDTRiver Flood WarningBTVCaledonia8 hr
Apr 27, 5:47 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more26 hr

Nearby

River Flood Warnings in Vermont, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.